I am a 42 year old woman. I had hypothyroidism for quite a few years when it spontaneously converted to hyperthyroidism/Graves disease, with large goiter. After several tests, including radioactive iodine uptake, ultrasounds and a few thyroid biopsies that were inconclusive (follicular neoplasm and hurthle cells found), my endocrinologist recommended a complete thyroidectomy. I had the thyroidectomy in Oct. 2009. Since then I've been on 125mcg of Levoxl daily and my TSH and Free T4 have been fine. In the past few months I noticed slight weight loss and other symptoms of hyperthyroidism, I called my nurse practitioner and had bloodwork. My TSH was slightly low, T4 was normal. My Levoxyl dose was decreased to 112mcg. I've been on this dose for a couple months now. Now I'm noticing a sort of flopping feeling in my chest. No outright palpitations that last any length of time. It just feels like a very strong beat every once in a while in the middle of my chest. I started out noticing it just while I was eating (sounds weird, I know). Now I notice it most times while I am at rest. It seems to be happening more often. I know that looking online for answers and playing doctor is not how to handle medical conditions, and a doctor should be consulted. I'm hoping that these are just symptoms of continued hyperthyroidism, even on the lower dose of Levoxyl, but from what I'm reading, it sounds like it could be atrial fibrillation. What do you think?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.